Affordable Access

[Drug-induced alveolitis caused by salazosulfapyridine].

Authors
Type
Published Article
Journal
Deutsche medizinische Wochenschrift (1946)
Publication Date
Volume
113
Issue
31-32
Pages
1239–1241
Identifiers
PMID: 2900127
Source
Medline

Abstract

At onset of chronic rheumatoid arthritis a 36-year-old woman was started on a course of sulphasalazine. During the first four weeks the treatment she developed severe dyspnoea, mild fever, dry cough with chest pain, marked hypoxaemia and severely abnormal restrictive lung functions. Chest x-ray demonstrated diffuse alveolar-interstitial infiltrates. After discontinuing the drug and short-term administration of corticosteroids, blood gases and the chest x-ray reverted to normal within four weeks, but the abnormal lung functions persisted. The course of the illness and published reports on the side effects of sulphasalazine point to the need of carefully watching out for possible side effects during the first three months of treatment with this drug.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments
F